JournalsggdVol. 7, No. 2pp. 443–450

Connectivity of complexes of separating curves

  • Eduard Looijenga

    Tsinghua University, Beijing, Haidan District, China
Connectivity of complexes of separating curves cover
Download PDF

Abstract

We prove that the separating curve complex of a closed orientable surface of genus gg is (g3)(g-3)-connected. We also obtain a connectivity property for a separating curve complex of the open surface that is obtained by removing a finite set from a closed one, where it is assumed that the removed set is endowed with a partition and that the separating curves respect that partition. These connectivity statements have implications for the algebraic topology of the moduli space of curves.

Cite this article

Eduard Looijenga, Connectivity of complexes of separating curves. Groups Geom. Dyn. 7 (2013), no. 2, pp. 443–450

DOI 10.4171/GGD/189